MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85424
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
During a zfen case dr.(b)(6) was placing an icast 10x38x120 into the celiac artery and had some resistance.He then removed the complete icast stent and noticed that the stent had partially slide off the balloon but was still attached and removed completely from the sheath/body.A new stent was used successfully and the patient is doing well.
 
Additional Manufacturer Narrative
Investigation: during a zfen case dr.Han was placing an icast 10x38x120 into the celiac artery and had some resistance.He then removed the complete icast stent and noticed that the stent had partially slide off the balloon but was still attached and removed completely from the sheath/body.A new stent was used successfully and the patient is doing well.Additional information was also provided regarding the case.The cause of the withdrawal of the catheter was due to the resistance encountered during advancement into the celiac artery.The stent was also attempted to be withdrawn back through the introducer sheath undeployed.A review of the returned device was conducted.The stent was found loose in the bag and no longer on the balloon catheter and had been damaged during the withdrawal back through the sheath making an assessment of the diameter impossible.There was one spot on the stent that appeared to have been pinched with forceps.Likely from pulling the undeployed stent out of the introducer sheath.The introducer in this case was not returned.The catheter was returned and evaluated.The balloon was still in the folded position and showed no evidence that the balloon had seen positive pressure.The impressions of the stent frame were clearly visible on the balloon surface that are indicative of a properly crimped stent.The balloon was in good condition and showed no signs of damage.The catheter shaft was also examined.There was noticeable damage to the shaft 45cm from the manifold inflation bifurcation.The damage noted appears to have been caused by axial compression of the shaft due to excessive force being applied while trying to advance the catheter into the celiac artery.Based on the review of the returned device the investigation confirms that the stent was dislodged off the balloon.However, being that the stent was attempted to be withdrawn back through the sheath in the undeployed state against the instructions for use the complaint is related to user error and the operational context of the procedure.A review of the device history records going back to the balloon sub assembly level shows that there were no non-conformances noted and the product met all quality and performance requirements.This includes the advancement of the crimped stent through the labeled introducer sheath and stent deployment of 13 catheter units without stent movement or stent deployment issues.The testing also conducted, as part of the product lot qualification is stent retention testing of three units.The stent retention test data as seen in the top assembly dhr 489715 for this lot of catheters indicates that this lot passed all stent retention requirements.Per the part specification drawing ps010636-xxx ps,stent delivery system,otw,v12/icast,3l,5-10mmx32/38/59mm revision ad the out of box stent retention must meet or exceed 5.5 newtons.The test data of the three samples tested shows that the minimum force realized during this test was 13.0 newtons.This exceeds this requirement.The finished good dhr 790236 review included a verification of the instructions for use quantity issued versus the amount of product manufactured.The device history record shows the manufacturing lot size was for 112 units.The job lot trace report shows that there were 112 instructions for use p/n 011570 issued to the work order and no scrap was reported for the ifu.This indicates that all ifu's were accounted for and placed in the pouch of the finished product.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.The labeling review determined that the device was used off-label in a vascular procedure.However, the instructions for use provided with the icast covered stent provides clear warnings and precautions related to vascular usage, as well as clear precaution and instruction against pulling an unexpanded stent back through the introduction device, noting this can lead to stent dislodgement.As such, the guidance for removal of an unexpanded stent was not followed.Based on the results of this investigation the investigation confirmed that the stent was dislodged however the cause of the stent dislodging off the balloon upon withdrawal was a direct result of operator error and the complaint cannot be confirmed to be the fault of the icast covered stent.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information: section e1- hospital phone number.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key16340015
Report Number3011175548-2023-00055
Device Sequence Number17747328
Product Code JCT
UDI-Device Identifier00650862854244
UDI-Public00650862854244
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2025
Device Model Number85424
Device Catalogue Number85424
Device Lot Number490236
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer02/10/2023
03/22/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date02/13/2023
03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age65 YR
Patient SexMale
Patient Weight70 KG